Tennessee, 2005

Damaging Wind in Tennessee, June 26, 2005

June 26, 2005 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 26, 12:53 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 26, 12:53 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
153 PM CDT SUN JUN 26 2005

.DISCUSSION...

AN UPPER LOW IS OVER SOUTHERN MISSISSIPPI THIS AFTERNOON. A TROUGH
EXTENDS NORTHWARD FROM THE LOW. AN AREA OF SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSHOWERS IS ASSOCIATED WITH THIS TROUGH. AFTERNOON
HEATING HAS GREATLY AIDED THE COVERAGE OF THESE STORMS. THESE
STORMS ARE NOT EXPECTED TO REACH SEVERE CRITERIA ALTHOUGH VERY
IMPRESSIVE AND FREQUENT LIGHTNING ALONG WITH HEAVY DOWNPOURS HAS
ACCOMPANIED THESE STORMS. THE COVERAGE SHOULD GRADUALLY DIMINISH
THIS EVENING AS HEATING DIMINISHES BUT THE TROUGH WILL STILL REMAIN
IN THE VICINITY KEEPING THE THREAT FOR CONVECTION IN TONIGHT.

THE UPPER LOW WILL MOVE OVER THE REGION TOMORROW. WIND FIELDS ARE SO
WEAK THAT IT IS REALLY DIFFICULT TO PINPOINT EXACTLY WHERE OR WHEN
CONVECTION WILL BREAK OUT. SO HAVE BROADBRUSHED THE AREA WITH 40
POPS. EXPECT A FAIR AMOUNT OF CLOUDS...PARTLY TO MOSTLY CLOUDY WHICH
SHOULD KEEP THE TEMPS DOWN A LITTLE.

THE LOW MOVES OFF TO THE NORTH ON TUESDAY BUT A TROUGH STILL REMAINS
BEHIND. THIS COULD BE A FOCUS FOR THUNDERSTORMS ONCE AGAIN ON
TUESDAY. MID WEEK LOOKS LIKE A RETURN TO THE TYPICAL SUMMER PATTERN
FOR A COUPLE OF DAYS WITH WARM TEMPS AND AFTERNOON THUNDERSTORMS
POSSIBLE. THE COVERAGE SHOULDNT BE AS GREAT WITH THE GFS SHOWING
SOME DRIER AIR ADVECTING IN FROM THE SOUTHWEST. TOWARDS THE END OF
THE WEEK AND OVER THE WEEKEND...A FRONT IS EXPECTED TO AT LEAST
APPROACH THE REGION FROM THE NORTH. IF THE GFS IS CORRECT AND IT
STALLS OUT OVER THE REGION...THIS COULD RESULT IN DAILY MCS
DEVELOPMENT ALONG THE FRONT. AM LEARY OF THE SOLUTION AND THUS
HESITANT TO GO WITH MORE THAN 20 POPS SINCE THE GFS HASNT BEEN VERY
CONSISTENT AS TO WHERE THE FRONT WILL STALL OUT.

&&

.MEG WATCHES/WARNINGS/ADVISORIES
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

VALLE

In the hours before

Special weather statement, Jun 26, 12:00 PM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT SUN JUN 26 2005

MSZ002-261820-

MARSHALL MS-
100 PM CDT SUN JUN 26 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MARSHALL COUNTY.

A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES SOUTH OF
MT PLEASANT TO 7 MILES NORTHWEST OF BETHLEHEM AT 100 PM CDT...MOVING
SOUTHWEST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND
TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH THESE STORMS.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN MARSHALL COUNTY...INCLUDING THE CITY OF HOLLY SPRINGS...
SHOULD MONITOR THESE STORMS CLOSELY.
Special weather statement, Jun 26, 1:17 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
217 PM CDT SUN JUN 26 2005

TNZ088-261945-

SHELBY TN-
217 PM CDT SUN JUN 26 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...SHELBY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR DOWNTOWN MEMPHIS AT
217 PM CDT...MOVING WEST AT 5 MPH.

FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS ARE
ASSOCIATED WITH THIS STORM. THE STORM IS NOT EXPECTED TO REACH
SEVERE LIMITS AND NO WARNINGS ARE ANTICIPATED. HOWEVER...MOTORISTS
SHOULD BE WARE OF PONDING ON ROADS. THIS STORM SHOULD WEAKEN BY 245
PM.

The radar

The Paducah radar (KPAH), 80 km away, was scanning. The volume nearest the first event began at 21:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Weakley

When
June 26, 3:00 PM CST to 3:10 PM CST
Where
Weakley County, Martin
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
36.350, -88.850

Several trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462497.